Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: A fixed point theorem on noncompact manifolds
Author: Hochs, P.
Wang, H.
Citation: Annals of K-Theory, 2018; 3(2):235-286
Publisher: Mathematical Sciences Publishers
Issue Date: 2018
ISSN: 2379-1683
Statement of
Peter Hochs and Hang Wang
Abstract: We generalise the Atiyah–Segal–Singer fixed point theorem to noncompact manifolds. Using KK-theory, we extend the equivariant index to the noncompact setting, and obtain a fixed point formula for it. The fixed point formula is the explicit cohomological expression from Atiyah–Segal–Singer’s result. In the noncompact case, however, we show in examples that this expression yields characters of infinite-dimensional representations. In one example, we realise characters of discrete series representations on the regular elements of a maximal torus, in terms of the index we define. Further results are a fixed point formula for the index pairing between equivariant K-theory and K-homology, and a nonlocalised expression for the index we use, in terms of deformations of principal symbols. The latter result is one of several links we find to indices of deformed symbols and operators studied by various authors.
Keywords: Equivariant index; fixed point formula; noncompact manifold; KK-theory
Rights: © Copyright 2018 Mathematical Sciences Publishers. All rights reserved.
DOI: 10.2140/akt.2018.3.235
Published version:
Appears in Collections:Aurora harvest 8
Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.